Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 192, NWS Blacksburg, VA

May 24, 2011Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at May 24, 2011, 7:56 PM EDT for Yadkin County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 7:56 PM EDT (23:56 UTC)
Expired
May 24, 2011, 8:45 PM EDT
In force
49 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 97 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 8:30 PM EDTTSTM WND DMG7 Ne Yadkinville, NCTREES DOWN ON FORBUSH HIGH SCHOOL PROPERTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 4:43 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WUUS51 KRNK 242356
SVRRNK
NCC197-250045-
/O.NEW.KRNK.SV.W.0192.110524T2356Z-110525T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
756 PM EDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 845 PM EDT.

* AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR YADKINVILLE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  SHACKTOWN...
  EAST BEND...
  ENON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3605 8082 3625 8080 3628 8077 3627 8069
      3625 8067 3627 8063 3627 8054 3626 8053
      3626 8047 3623 8043 3614 8044 3611 8046
      3610 8050 3604 8050
TIME...MOT...LOC 2356Z 270DEG 31KT 3617 8065

$$

16
1 follow-up statement
987 
WWUS51 KRNK 250042
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
842 PM EDT TUE MAY 24 2011

NCC197-250052-
/O.EXP.KRNK.SV.W.0192.000000T0000Z-110525T0045Z/
YADKIN NC-
842 PM EDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR YADKIN COUNTY EXPIRES AT 845
PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3605 8082 3625 8080 3628 8077 3627 8069
      3625 8067 3627 8063 3627 8054 3626 8053
      3626 8047 3623 8043 3614 8044 3611 8046
      3610 8050 3604 8050
TIME...MOT...LOC 0042Z 270DEG 31KT 3617 8016

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 5:02 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, May 24, 5:02 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT TUE MAY 24 2011

.SYNOPSIS...
A WARM AND MOIST AIR MASS WILL REMAIN IN PLACE THROUGH THE NEXT
SEVERAL DAYS AS HIGH PRESSURE OFF THE SOUTHEAST U.S. CONTINUES TO
BRING HUMIDITY INTO THE REGION. CHANCES FOR SCATTERED STRONG
THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL CONTINUE EACH
AFTERNOON AS IMPULSES OF ENERGY EMERGE FROM DEVELOPING LOW
PRESSURE OVER THE CENTRAL U.S. A STRONGER COLD FRONT WILL
GRADUALLY APPROACH FROM THE WEST BY THE END OF THE WEEK WITH ADDED
ROUNDS OF SHOWERS AND THUNDERSTORMS INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FORECAST UPDATED TO REFLECT THE NEW TORNADO WATCH ACROSS THE
SOUTHERN HALF OF THE AREA THROUGH 1000 PM. HAVE MADE TWEAKS IN THE
TIMING AND LOCATION OF SHOWERS AND STORMS MOVING THROUGH AND INTO
THE AREA. ALSO...MADE ADJUSTMENTS TO THE LATEST TRENDS OF
TEMPERATURE AND DEW POINT.

PREVIOUS FORECAST...
AS OF 19Z...300PM...THE AREA WAS IN BETWEEN THE MORNINGS
SYSTEM AND THE APPROACHING SYSTEM. THE WESTERN PART OF THE AREA
STABILIZED AFTER THE MORNING PRECIPITATION. SINCE
MIDDAY...CLEARING SKIES HAS HELPED THE AREA START TO BECOME
UNSTABLE AGAIN. EXPECTING REDEVELOPMENT LATE THIS AFTERNOON
BECAUSE OF THIS...AND ALSO WE ARE WATCHING THE NEXT SYSTEM EXITING
EASTERN KENTUCKY. BOTH EVENTS WILL HELP TRIGGER ADDITIONAL SHOWERS
AND STORMS THIS EVENING. CURRENT CONVECTIVE WATCH EXPIRES AT 500
PM. WILL COORDINATE WITH SPC PRIOR TO 5PM TO DISCUSS WHETHER AN
ADDITIONAL WATCH IS NEEDED OR IF PORTIONS OF THE CURRENT WATCH
SHOULD BE EXPANDED IN TIME. ACTIVITY IS EXPECTED TO CONTINUE INTO
THE EVENING HOURS AND START TO WANE AFTER 900 PM AS WE LOSE THE
SUNSHINE AND THE AXIS OF THE PASSING TROUGH MOVES EAST OF THE
AREA. WILL HAVE SHOWERS AND STORMS ENDING AROUND MIDNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
FRONT LIFTS TO OUR NORTH ON WEDNESDAY AS UPPER LEVEL RIDGE BUILDS
NORTH. BEST FORCING FOR CONVECTION APPEARS TO STAY TO OUR NORTH AND
WEST. RIDGE BUILDING IN SHOULD WARM TEMPS ALOFT A BIT AS WELL.
HOWEVER LOOKS LIKE A WARM FRONT WILL BE MOVING THROUGH THE CWA
DURING THE DAY...WHICH MAY PROVIDE THE FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT. CAPES FORECASTED AT LEAST 1000 J/KG AND
EFFECTIVE SHEAR AROUND 30KTS...THESE COMBINED SHOULD ALLOW FOR ANY
STORMS THAT DO FORM TO HAVE THE POTENTIAL OF BECOMING STRONG TO
SEVERE...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREAT. ANY
STORMS SHOULD WEAKEN WITH THE SETTING SUN...LEADING TO A PARTLY
CLOUDY WEDNESDAY NIGHT.

THURSDAY WILL SEE A STRONG UPPER LEVEL WAVE MOVING INTO THE GREAT
LAKES...WITH A RIDGE HOLDING OVER OUR CWA. CONTINUED WARMING TEMPS
ALOFT WITH THIS RIDGE LOOKS TO CAP CONVECTION CHANCES THURSDAY. THUS
EXPECTING A MAINLY MOSTLY SUNNY DAY WITH HIGHS WELL UP INTO THE
80S...WITH LOW TO MID 90S POSSIBLE IN THE PIEDMONT. COLD FRONT
APPROACHES THURSDAY NIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS.
CURRENT MODELS WEAKEN LINE AS IT APPROACHES SOUTHEAST WEST VIRGINIA.
SO AREAS EAST OF THE BLUE RIDGE SHOULD STAY DRY...WITH WESTERN AREAS
HAVING THE BEST CHANCE OF STORMS. MAY EVEN SEE A FEW SEVERE STORMS
IN THE FAR WEST THURSDAY NIGHT IF THE LINE MAKES IT IN EARLIER
ENOUGH. BOUNDARY LOOKS TO STALL OVER US ON FRIDAY. THEREFORE EXPECT
MORE SHOWERS AND THUNDERSTORMS. CAPE AND INSTABILITY ONCE AGAIN HIGH
ENOUGH TO SUPPORT AT LEAST ISOLATED STRONG TO SEVERE THUNDERSTORMS
IF ENOUGH HEATING OCCURS. ALTHOUGH BEST SEVERE CHANCE SHOULD REMAIN
TO OUR NORTH CLOSER TO THE STRONGER WIND FIELD AND UPPER LEVEL
SUPPORT. WITH RECENT HEAVY RAINS LEADING TO SATURATED SOIL...AND PWATS
OVER 1 INCH THROUGH SATURDAY...LEAD TO CONCERNS OF POSSIBLE FLASH
FLOODING IN THE HEAVIER STORMS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
BOUNDARY DOES NOT MOVE MUCH AGAIN ON SATURDAY PER ECMWF
SOLUTION. THUS MORE AFTERNOON SHOWERS AND THUNDERSTORMS POSSIBLE.
WIND FIELD LOOKS PRETTY WEAK...SO SEVERE CHANCE SHOULD BE RELATIVELY
LOW. WITH RECENT HEAVY RAINS LEADING TO SATURATED SOIL...AND PWATS
OVER 1 INCH THROUGH SATURDAY...LEAD TO CONCERNS OF POSSIBLE FLASH
FLOODING IN THE HEAVIER STORMS.

FINALLY BY SUNDAY INTO TUESDAY A LARGE CLOSED UPPER LEVEL RIDGE
BUILDS INTO THE REGION. THIS WILL LEAD TO SUMMER LIKE WEATHER...WITH
HOT AND SOMEWHAT HUMID CONDITIONS. HIGHS WELL INTO THE 80S AND 90S
EXPECTED. UPPER LEVEL RIDGE SHOULD ESSENTIALLY CAP US FROM ANY
CONVECTION FORMING. IF ANY THING IS ABLE TO BREAK THE CAP...IT WOULD
LIKELY BE ISOLATED AND TERRAIN INDUCED.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
FIRST ROUND OF SHRA/TSRA MOVING EAST OF A KLYH-KDAN LINE.
LOCALIZED LIFR/IFR CONDITIONS EXPECTED UNDER THE STRONGEST
CELLS...OTHERWISE CONDITIONS SHOULD MAINLY BE VFR. NEXT SHORTWAVE
TROUGH PUSHING EAST THROUGH EASTERN KENTUCKY. ANTICIPATE A RETURN
OF SCATTERED SHRA/TSRA ACROSS THE MOUNTAINS AFTER 20Z...400 PM
EDT. OVERNIGHT...PRECIPITATION SHOULD WANE WITH A TREND TOWARDS
MVFR VSBYS FOR LIGHT FOG. CANNOT RULE OUT SOME LINGERING ISOLATED
SHRA/TSRA...BUT NOT ENOUGH TO PLACE IN THE PREVAILING CONDITIONS
IN ANY TAF.

AFTER 12-14Z...8AM-10AM...WEDNESDAY VSBYS SHOULD IMPROVE TO VFR.
SHOULD START TO SEE DEVELOPMENT OF SCT-BKN VFR CU AN STRATO-CU B
NOON WITH SOME ISOLATED SHRA/TSRA.

LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED FOR THE
REST OF THE WEEK INTO SATURDAY. BROAD SOUTHWEST FLOW WILL RESULT IN DAILY
SCATTERED SHOWERS AND THUNDERSTORMS...WHICH WILL BE MOST NUMEROUS
IN THE MOUNTAINS. THEREFORE...WHILE PREDOMINATELY VFR WEATHER
SHOULD DOMINATE...BRIEF PERIODS OF IFR/LIFR WILL BE POSSIBLE EACH
DAY IN THE VICINITY OF THE STORMS...AS WELL AS AREAS OF LATE
NIGHT/EARLY MORNING MVFR FOG IN THE SHELTERED LOW LYING AREAS OF
THE PIEDMONT AND IN THE MOUNTAIN VALLEYS.

&&

.HYDROLOGY...
FLASH FLOOD WATCH BEING ISSUED FOR THE FAR SOUTHWEST PART OF THE
AREA THROUGH 800PM. MULTIPLE HEAVY RAIN PRODUCING SHOWERS/STORMS ARE
EXPECTED TO STREAM INTO THE AREA WHERE FLASH FLOOD GUIDANCE IS
LOW...AND HEAVY RAIN FELL EARLIER TODAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ007-009-
     010.
NC...NONE.
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ042.

&&

SYNOPSIS...JH/MC
NEAR TERM...DS
SHORT TERM...MC
LONG TERM...MC
AVIATION...DS/JH
HYDROLOGY...
Hazardous weather outlook, May 24, 5:14 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EDT TUE MAY 24 2011

NCZ001>006-018>020-VAZ011>017-032-033-043-044-058-252115-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK-
FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-
514 PM EDT TUE MAY 24 2011

...TORNADO WATCH 361 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ007-009-010-252115-
TAZEWELL-SMYTH-BLAND-
514 PM EDT TUE MAY 24 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 361 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ018>020-022>024-034-035-045>047-059-WVZ043>045-252115-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-SUMMERS-MONROE-GREENBRIER-
514 PM EDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

WVZ042-252115-
MERCER-
514 PM EDT TUE MAY 24 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 24, 7:19 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
719 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     MILLERS CREEK           36.18N 81.23W
05/24/2011                   WILKES             NC   AMATEUR RADIO

            SEVRAL TREES REPORTED DOWN BY AMATEUR RADIO OPERATOR.

&&

PC
Local storm report, May 24, 7:20 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FUNNEL CLOUD     JONESVILLE              36.23N 80.84W
05/24/2011                   YADKIN             NC   PUBLIC

&&

WERT
Local storm report, May 24, 7:21 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND GST     SNOW CREEK              36.83N 79.75W
05/24/2011  E60 MPH          FRANKLIN           VA   PUBLIC

&&

WERT
Local storm report, May 24, 7:22 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             SNOW CREEK              36.83N 79.75W
05/24/2011  E0.88 INCH       FRANKLIN           VA   PUBLIC

&&

WERT
Local storm report, May 24, 7:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      MILLERS CREEK           36.18N 81.23W
05/24/2011                   WILKES             NC   FIRE DEPT/RESCUE

            ROADS IN MILLERS CREEK AREA FLOODED, 6-10 INCHES OF

            MOVING WATER ON HWY 16, BOONE TRAIL AND HENSLEY ELLER RD.

&&

PC
Local storm report, May 24, 7:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
756 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND GST     GRETNA                  36.95N 79.37W
05/24/2011  M73 MPH          PITTSYLVANIA       VA   PUBLIC

&&

WPERRY

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:27 AM EDTSpecial Weather StatementRNKAlleghany48 min
May 24, 12:02 PM EDTSevere Thunderstorm WarningRNKStokes58 min
May 24, 12:47 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham, Stokes58 min
May 24, 3:04 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Surry, Watauga, Wilkes, Yadkin56 min
May 24, 3:21 PM EDTTornado WarningRNKAlleghany, Surry, Wilkes39 min
May 24, 3:51 PM EDTTornado WarningRNKSurry, Wilkes, Yadkin39 min
May 24, 3:56 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes, Yadkin64 min
May 24, 4:27 PM EDTTornado WarningRNKStokes, Surry, Yadkin40 min
May 24, 4:37 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes, Surry, Yadkin53 min
May 24, 5:33 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Surry, Watauga, Wilkes57 min
May 24, 5:47 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga, Wilkes58 min
May 24, 5:51 PM EDTTornado WarningRNKAlleghany, Ashe, Wilkes39 min
May 24, 6:08 PM EDTFlash Flood WarningRNKAlleghany, Ashe, Watauga, Wilkes5 hr
May 24, 6:25 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Watauga, Wilkes65 min
May 24, 6:35 PM EDTSevere Thunderstorm WarningRNKStokes, Surry55 min
May 24, 6:47 PM EDTTornado WarningRNKWilkes28 min
May 24, 6:55 PM EDTSevere Thunderstorm WarningRNKAlleghany, Stokes, Surry, Wilkes, Yadkin65 min
May 24, 7:10 PM EDTSpecial Weather StatementRNKAlleghany, Ashe50 min
May 24, 7:14 PM EDTSevere Thunderstorm WarningRNKCaswell61 min
May 24, 7:14 PM EDTTornado WarningRNKWilkes, Yadkin46 min
May 24, 7:23 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin67 min
May 24, 7:40 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes65 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.